Alert archive / Montana / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Missoula, MT

January 20, 2011Granite County, Missoula County, Ravalli County, Montana

NWS Missoula, MT issued this winter storm watch at Jan 20, 2011, 2:01 PM MST for Granite County, Missoula County, Ravalli County, Montana. It took effect at Jan 21, 2011, 4:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 2:01 PM MST (21:01 UTC)
In effect from
Jan 21, 2011, 4:00 PM MST
Expired
Jan 21, 2011, 3:29 AM MST
In force
Issued by
NWS Missoula, MT

Counties Granite County, MT, Missoula County, MT, Ravalli County, MT

The radar

The Missoula radar (KMSX), 61 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2011-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2011-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS45 KMSO 202101
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
201 PM MST THU JAN 20 2011

MTZ006-211115-
/O.NEW.KMSO.WS.A.0002.110121T2300Z-110122T1600Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
201 PM MST THU JAN 20 2011

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING FOR LOST TRAIL PASS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH FOR LOST TRAIL PASS...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH SATURDAY MORNING. 

* IMPACTS/TIMING: PERIODS OF HEAVY SNOW...ALONG WITH BLOWING
  SNOW...IS POSSIBLE LATE FRIDAY INTO SATURDAY MORNING OVER LOST
  TRAIL PASS. LOW VISIBILITIES...VERY SLICK ROADS...AND
  SIGNIFICANT SNOW ACCUMULATIONS MAY CREATE DANGEROUS TRAVEL
  CONDITIONS. 

* SNOW ACCUMULATIONS: 12 TO 15 INCHES OF SNOW IS POSSIBLE.

* WINDS: WEST WINDS 15 TO 25 MPH SHOULD PRODUCE BLOWING AND
  DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
483 
WWUS45 KMSO 202241
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
341 PM MST THU JAN 20 2011

MTZ006-210645-
/O.NEW.KMSO.WW.Y.0011.110120T2241Z-110121T0300Z/
/O.CON.KMSO.WS.A.0002.110121T2300Z-110122T1600Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
341 PM MST THU JAN 20 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR LOLO PASS...
...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING FOR LOST TRAIL PASS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND HAZARDOUS ROAD CONDITIONS FOR LOLO
PASS... WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. A WINTER
STORM WATCH FOR LOST TRAIL PASS REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH SATURDAY MORNING.

* IMPACTS/TIMING: LIGHT SNOW THROUGH EARLY EVENING...WITH SNOW
  MELTING ON ROADWAYS THEN RE-FREEZING RESULTING IN ICY ROAD
  CONDITIONS.
 
  FRIDAY AFTERNOON THROUGH SATURDAY MORNING...PERIODS OF HEAVY
  SNOW...ALONG WITH BLOWING SNOW...IS POSSIBLE LATE FRIDAY INTO
  SATURDAY MORNING OVER LOST TRAIL PASS. LOW VISIBILITIES...VERY
  SLICK ROADS...AND SIGNIFICANT SNOW ACCUMULATIONS MAY CREATE
  DANGEROUS TRAVEL CONDITIONS.

* SNOW ACCUMULATIONS: BY EARLY THIS EVENING...2 TO 3 INCHES.
  FRIDAY AFTERNOON THROUGH SATURDAY MORNING...12 TO 15 INCHES OF
  SNOW IS POSSIBLE.

* WINDS: FRIDAY AFTERNOON THROUGH SATURDAY MORNING...WEST WINDS 15
  TO 25 MPH SHOULD PRODUCE BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST FORECASTS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR ICE
ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ004-210300-
/O.NEW.KMSO.WW.Y.0011.110120T2241Z-110121T0300Z/
LOWER CLARK FORK REGION-
341 PM MST THU JAN 20 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND DANGEROUS ROAD CONDITIONS...WHICH
IS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* IMPACTS/TIMING: LIGHT SNOW THROUGH EARLY EVENING...WITH SNOW
  MELTING ON ROADWAYS THEN RE-FREEZING RESULTING IN ICY ROAD
  CONDITIONS.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR ICE
ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ005-210300-
/O.NEW.KMSO.WW.Y.0011.110120T2241Z-110121T0300Z/
MISSOULA/BITTERROOT VALLEYS-
341 PM MST THU JAN 20 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR...MISSOULA TO LOLO...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND DANGEROUS ROAD CONDITIONS...WHICH
IS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* IMPACTS/TIMING: LIGHT SNOW THROUGH EARLY EVENING...WITH SNOW
  MELTING ON ROADWAYS THEN RE-FREEZING RESULTING IN ICY ROAD
  CONDITIONS. TEMPERATURES WILL REMAIN IN THE LOW TO MID 20S IN
  THE MISSOULA VALLEY DOWN TO LOLO. 

* SNOW ACCUMULATIONS: ABOUT AN INCH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR ICE
ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ043-210300-
/O.NEW.KMSO.WW.Y.0011.110120T2241Z-110121T0300Z/
POTOMAC/SEELEY LAKE REGION-
341 PM MST THU JAN 20 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND DANGEROUS ROADS CONDITIONS...WHICH
IS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* IMPACTS/TIMING: LIGHT SNOW THROUGH EARLY EVENING...WITH SNOW
  MELTING ON ROADWAYS THEN RE-FREEZING RESULTING IN ICY ROAD
  CONDITIONS.

* SNOW ACCUMULATIONS: 1 TO 2 INCHES.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH...
  HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO
  BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR ICE
ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
430 
WWUS45 KMSO 210258
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
758 PM MST THU JAN 20 2011

MTZ006-211200-
/O.EXP.KMSO.WW.Y.0011.000000T0000Z-110121T0300Z/
/O.CON.KMSO.WS.A.0002.110121T2300Z-110122T1600Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
758 PM MST THU JAN 20 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING FOR LOST TRAIL PASS...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING
FOR LOLO PASS...

THE WINTER WEATHER ADVISORY FOR LOLO PASS WILL EXPIRE AT 8 PM MST
THIS EVENING. A WINTER STORM WATCH FOR LOST TRAIL PASS REMAINS IN
EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. 

* IMPACTS/TIMING: PERIODS OF HEAVY SNOW...ALONG WITH BLOWING
  SNOW...IS POSSIBLE LATE FRIDAY INTO SATURDAY MORNING OVER LOST
  TRAIL PASS. LOW VISIBILITIES...VERY SLICK ROADS...AND
  SIGNIFICANT SNOW ACCUMULATIONS MAY CREATE DANGEROUS TRAVEL
  CONDITIONS.

* SNOW ACCUMULATIONS: 12 TO 15 INCHES OF SNOW IS POSSIBLE.

* WINDS: WEST WINDS 15 TO 25 MPH SHOULD PRODUCE BLOWING AND
  DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...AND BLOWING SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO
MONITOR THE LATEST FORECASTS.

&&


$$

MTZ004-210400-
/O.EXP.KMSO.WW.Y.0011.000000T0000Z-110121T0300Z/
LOWER CLARK FORK REGION-
758 PM MST THU JAN 20 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING.

* ONLY A FEW LIGHT SNOW SHOWERS ARE EXPECTED THROUGH THE REMAINDER
  OF THIS EVENING FOR THE LOWER CLARK FORK REGION.

$$

MTZ005-210400-
/O.EXP.KMSO.WW.Y.0011.000000T0000Z-110121T0300Z/
MISSOULA/BITTERROOT VALLEYS-
758 PM MST THU JAN 20 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING
FOR...MISSOULA...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING.

* ONLY A FEW LIGHT SNOW SHOWERS ARE EXPECTED THROUGH THE REMAINDER
  OF THIS EVENING FOR THE MISSOULA VALLEY AREA.


$$

MTZ043-210400-
/O.EXP.KMSO.WW.Y.0011.000000T0000Z-110121T0300Z/
POTOMAC/SEELEY LAKE REGION-
758 PM MST THU JAN 20 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING.

* ONLY A FEW LIGHT SNOW SHOWERS ARE EXPECTED THROUGH THE REMAINDER
  OF THIS EVENING FOR THE POTOMAC AND SEELEY LAKE REGION.

$$
735 
WWUS45 KMSO 211029
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
329 AM MST FRI JAN 21 2011

MTZ006-211830-
/O.UPG.KMSO.WS.A.0002.110121T2300Z-110122T1600Z/
/O.NEW.KMSO.WS.W.0003.110121T2300Z-110122T1600Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
329 AM MST FRI JAN 21 2011

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 4 PM THIS AFTERNOON TO 9 AM MST SATURDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* IMPACTS/TIMING: PERIODS OF HEAVY SNOW...ALONG WITH BLOWING
  SNOW...IS POSSIBLE LATE FRIDAY INTO SATURDAY MORNING OVER LOST
  TRAIL PASS. LOW VISIBILITIES...AND SIGNIFICANT SNOW
  ACCUMULATIONS WILL CREATE HAZARDOUS TRAVEL CONDITIONS. LOLO PASS
  AND ELEVATIONS ELSEWHERE ABOVE 4000 FEET ARE EXPECTED TO RECEIVE
  LESSER AMOUNTS OF SNOW.

* SNOW ACCUMULATIONS: 12 TO 15 INCHES OF SNOW IS POSSIBLE OVER
  LOST TRAIL PASS. 6 TO 8 INCHES POSSIBLE OVER LOLO PASS.

* WINDS: WEST WINDS 15 TO 25 MPH SHOULD PRODUCE BLOWING AND 
  DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

MTZ004-211830-
/O.NEW.KMSO.WW.Y.0012.110121T2100Z-110122T0900Z/
LOWER CLARK FORK REGION-
329 AM MST FRI JAN 21 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM MST SATURDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE 3500 FEET...WHICH IS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 2 AM MST SATURDAY.

* IMPACTS/TIMING: PERIODS OF SNOW...HEAVY AT TIMES...WILL IMPACT
  TRAVEL OVER LOOKOUT PASS AND ACROSS ADJACENT LOCATIONS THIS
  AFTERNOON AND EVENING. HAZARDOUS TRAVEL CONDITIONS ARE
  ANTICIPATED OVER EVARO HILL AS WELL.

* SNOW ACCUMULATIONS: 5 TO 8 INCHES IN THE HIGHER ELEVATIONS WITH
  3 TO 6 INCHES IN THE LOWER ELEVATIONS.

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...I-90 LOOKOUT PASS TO 
  HAUGAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ043-211830-
/O.NEW.KMSO.WW.Y.0012.110122T0000Z-110122T1200Z/
POTOMAC/SEELEY LAKE REGION-
329 AM MST FRI JAN 21 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST SATURDAY FOR HIGHWAY 83 SEELEY LAKE TO CONDON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW FOR HIGHWAY 83 SEELEY LAKE TO
CONDON...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST
SATURDAY.

* IMPACTS/TIMING: PERIODS OF SNOW...HEAVY AT TIMES...WILL IMPACT
  TRAVEL ALONG HIGHWAY 83 FROM SEELEY LAKE TO CONDON. ADJACENT
  LOCATIONS CAN EXPECT SIMILAR CONDITIONS.

* SNOW ACCUMULATIONS: 4 TO 6 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Jan 20, 8:42 AM MST, 5 hours 19 minutes earlier.

Area forecast discussion, Jan 20, 8:42 AM MST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
842 AM MST THU JAN 20 2011

.UPDATE...UPDATED FORECAST ACROSS NORTHWEST MONTANA AND NORTHERN
CLEARWATERS TO ADD AREAS OF LIGHT SNOW THIS MORNING.

&&

.DISCUSSION...THE NEXT WEATHER SYSTEM IS RAPIDLY SPREADING
MOISTURE AND PRECIPITATION INTO NORTHWEST MONTANA AND THE NORTHERN
IDAHO PANHANDLE. AS SUCH...THE FORECAST HAS BEEN UPDATED TO BRING
IN THE SNOW MUCH QUICKER THIS MORNING. A FEW FLURRIES MAY DEVELOP
AS FAR SOUTH AS MISSOULA BY LATE MORNING. HOWEVER...FROM LOOKOUT
PASS TO LIBBY...TROY...EUREKA...KALISPELL AND GLACIER PARK SHOULD
SEE STEADY LIGHT SNOW BY MID MORNING.

&&

.AVIATION...THE NEXT WEATHER FEATURE WILL MOVE ACROSS SOUTHWEST
CANADA TODAY...PUSHING INCREASED MOISTURE INTO NORTHWEST
MONTANA THIS AFTERNOON. CONDITIONS WILL BE DETERIORATING WITH
LOWERING CEILINGS AND LIGHT SNOW DEVELOPING...MAINLY IMPACTING
KGPI AND KMSO.

&&

.PREV DISCUSSION... /ISSUED 409 AM MST THU JAN 20 2011/

DISCUSSION...SATTELITE SHOWS HIGHER LEVEL CLOUDS ALREADY
ADVANCING INTO NORTHWEST MONTANA THIS MORNING WITH SURFACE
OBSERVATIONS SHOWING SNOWFALL NOT FAR BEHIND JUST ACROSS THE
CANADIAN BORDER. SNOWFALL FOR THIS MORNING SHOULD BE LIMITED TO
LOCATIONS FROM LIBBY NORTHWARD. THE MAIN MOISTURE AND FORCING WITH
THE INCOMING WEATHER DISTURBANCE WILL MOVE INTO CENTRAL IDAHO
AND WESTERN MONTANA THIS AFTERNOON. WITH THE WARM NATURE OF THIS
SYSTEM SNOW RATIOS SHOULD REMAIN LOW BUT SLICK ROAD CONDITIONS
WILL DEVELOP.

A MORE POTENT PACIFIC SYSTEM WILL MOVE INTO THE REGION LATE FRIDAY
AND LAST THROUGH SATURDAY MORNING. AGAIN SNOW RATIOS WILL BE ON
THE LOWER SIDE DUE TO THE WARM AIR BUT HEAVY SNOW IN THE MOUNTAINS
IS STILL LIKELY. LOLO AND LOST TRAIL PASSES ARE THE LOCATIONS MOST
LIKELY TO BE AFFECTED BY THE INCOMING SYSTEM. IN THE VALLEYS A
MIXTURE OF RAIN AND SNOW WILL LIMIT ACCUMULATIONS FRIDAY AND
FRIDAY NIGHT. ON SATURDAY SOME MINOR ACCUMULATIONS WILL BE
POSSIBLE IN THE MORNING BUT SNOW SHOWERS SHOULD TAPER OFF BY AFTERNOON.

SUNDAY EVENING THROUGH THURSDAY...PERSISTENT HIGH PRESSURE OVER THE
PACIFIC NORTHWEST WILL KEEP OFF AND ON NORTHWESTERLY FLOW OVER NORTH
CENTRAL IDAHO AND WESTERN MONTANA FOR THE EXTENDED PERIODS. MODEL
GUIDANCE CONTINUES TO DEPICT SOME WEAK STORM FEATURES EMBEDDED
WITHIN THIS NORTHWESTERLY FLOW...HOWEVER TIMING AND SIGNIFICANCE OF
THESE FEATURES IS NOT YET WELL UNDERSTOOD. CONSEQUENTLY...
PRECIPITATION PROBABILITY HAS BEEN TRENDED TOWARD CLIMATOLOGY FOR
MUCH OF THIS TIME. ALSO...THIS SEMI STABLE PATTERN WILL FAVOR WEAK
STABLE LAYERS AND INVERSIONS WITHIN AREA VALLEYS. FORECAST
TEMPERATURES CLOSELY RESEMBLE CLIMATOLOGY FOR MUCH OF THE EXTENDED
FORECAST PERIOD AS WELL.

AVIATION...THE NEXT WEATHER FEATURE WILL MOVE ACROSS SOUTHWEST
CANADA TODAY...PUSHING INCREASED MOISTURE INTO NORTHWEST
MONTANA THIS AFTERNOON. CONDITIONS WILL BE DETERIORATING WITH
LOWERING CEILINGS AND LIGHT SNOW DEVELOPING...MAINLY IMPACTING
KGPI AND KMSO BY AFTERNOON.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...BAUCK
LONG TERM....ZUMPFE
AVIATION...BAUCK
Hazardous weather outlook, Jan 20, 12:01 PM MST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
1201 PM MST THU JAN 20 2011

IDZ005-006-010-MTZ006-210715-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
EASTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS-
1201 PM MST THU JAN 20 2011 /1101 AM PST THU JAN 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...THURSDAY AFTERNOON AND NIGHT.

LIGHT SNOW WILL FALL OVER THE AREA TODAY WITH 1 TO 2 INCHES
EXPECTED IN THE VALLEYS AND 2 TO 4 IN THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MOIST PACIFIC WEATHER SYSTEM MAY PRODUCE HEAVY MOUNTAIN
SNOW...ESPECIALLY OVER LOLO AND LOST TRAIL MOUNTAIN PASSES LATE
FRIDAY INTO SATURDAY. GUSTY WEST WINDS MAY ALSO PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ002-210715-
WEST GLACIER REGION-
1201 PM MST THU JAN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA.

.DAY ONE...THURSDAY AFTERNOON AND NIGHT.

LIGHT SNOW CAN BE EXPECTED INTO THIS EVENING WITH 1 TO 2 INCHES
NEW ACCUMULATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MOIST PACIFIC WEATHER SYSTEM MAY PRODUCE MODERATE TO HEAVY
MOUNTAIN SNOW...ESPECIALLY MARIAS PASS LATE FRIDAY AND FRIDAY
NIGHT. GUSTY WEST WINDS MAY ALSO PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:41 PM MSTWinter Weather AdvisoryMSOGranite, Lake, Mineral, Missoula, Powell, Ravalli and 1 more4 hr

Nearby

Winter Storm Watches in Montana, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.